Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

3 yr old diagnosed with seizure disorder, noticed muscle twitching while asleep. Currently on Keppra. Reasons ?

Hi. My 3 year old son was diagnosed with seizure disorder after having 2 tonic/clonic (exactly a month apart). He has been on Keppra for a month now at 1.5 ml 2x a day and so far no t/c seizure. I did notice muscle twitching occuring as he is falling asleep. He gets them at night and sometimes during his afternoon naps. He never had those and I know because we have been co-sleeping since he ws a baby. Some nights / days are bad. A few nights ago, he had 3 sleep startles within 40 minute period (happened at about 3am). Could this be a side effect or seizure or a sleep disorder? I am worried he developed a new type of seizure. Thanks.
Asked On : Sun, 21 Oct 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013
Thank you for posting your query.

Muscle twitching are not of concern, as they could normally occur during sleep. Most likely, they are not true seizures.

It would have occurred earlier too, however, after the seizures, you have become more vigilant, and are noticing any abnormal movements including twitching. Earlier, you may not have paid so much attention.

If in doubt, it is better to discuss with your neurologist and get a prolonged EEG done.

I hope my answer helps. Please get back if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Sun, 8 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor